Patient Comments: Helicobacter Pylori - Experience

Question:

What’s your biggest challenge with living with H. pylori infection? Submit Your Comment

Comment from: Melodie, 55-64 Female (Patient) Published: November 08

I have been living with H. pylori for 47 years. I can't take a lot of the drugs used to kill H. pylori. I live in pain every day, the doctors don't really seem to care if I can't take the drugs. My life has been going downhill as the years go by. I am in great fear of having cancer, I hope others find help and don't have to live as I do in pain.

Comment from: Jayne, 45-54 Female (Patient) Published: May 26

I had to get an ambulance in September 2015 with really bad abdominal pain. I was taken to the hospital and the paramedics put a needle in the back of my hand and gave me morphine. I was kept in the waiting room for about four hours and eventually a nurse came out and asked if the pain had gone. Because the pain had gone they sent me home with the needle still in the back of my hand and no tests had been done. I kept getting the severe abdominal pain that went down my left side so my general physician referred me for the camera to be done on the 21st June 2016. I went for the camera and they have found I have H. pylori. They did a biopsy and I have to go for the results on June 2nd. If they had done the tests in September instead of just sending me home this could have been detected sooner and treated.

Comment from: Linda, 45-54 Female (Caregiver) Published: May 19

I work in the health care system and have had to give up a lot of hours because of this horrible bacteria H. pylori. I have extreme pain around the clock and hasn't eased up, last night I felt as if my stomach was going to explode. I had muscle spasms and contractions, I could actually feel my stomach contracting with my hand, and loud gurgling sounds that I swear it scared the day lights out of me. Then I realized with horror that it was me. All I've done is lie in bed with a heating pad, no quality of life whatsoever. I have had crying spells, feeling depressed and angry. Finally I was diagnosed with H. pylori which I've never heard of. Tomorrow I start treatment, I will also be having an ultra sound on my stomach and liver plus an endoscopy. I want my life back again, this is not living.

Comment from: farm girl, 65-74 Female (Patient) Published: September 25

Five years ago I started having severe, cramping, upper abdominal pain after eating oregano. I love Greek salads and Italian red sauces so have eaten a ton of oregano over my life. The pain was so bad I had to cut my favorite herbs out of all my food. I turned to using lots of basil as a replacement. A few months later I started having the same severe crampy abdominal pain after eating basil. My pain starts about an hour after the meal and lasts a good 4 hours. I have to take to my bed and lie on my stomach to get any relief. I knew about H. pylori and asked my family physician to test. The blood test was positive and I took the antibiotics; ate oregano and basil in large quantities for 2 years. No problems! Then I started to get the crampy abdominal pains again after eating basil and oregano. We re-tested using the breath test; positive again, and another double whammy of antibiotics. I felt horrible while on the medicines, but after they were finished, I was symptom free for another 2 years. Now it is back! In July, my Greek salads with Basil started causing crampy abdominal pains. Last evening, I ate Italian red sauce with lots of oregano for dinner. I was awakened 4 hours later with severe crampy high abdominal pain; I could have cried. I had to lie on my tummy. It lasted for 3 hours! I have an appointment next week with my family physician. I dread going back on antibiotics! Licorice helps me when the sensitivity symptoms are just starting to return. It usually takes 6 to 8 weeks for the symptoms to go from the mild stage when licorice and green tea help to the 'I can't stand the pain' stage when nothing helps.

Comment from: beanoe, 45-54 Female (Patient) Published: July 01

I have been nauseated and vomiting for at least a year, with various other symptoms. The most aggravating is that my skin burns, especially when I eat sugar I also have stomach pain, back pain and lots of heart burn. I just got my diagnosis today and went to pharmacy to pick up prescriptions but they were not there. Anyway I had a colonoscopy and an endoscopy and diagnosed with H. pylori from biopsy. I had multiple blood work done over several months with all showing as clear; crazy. Hope the treatment works but I am especially curious if anyone has had the burning skin.

Comment from: terribly sick, 45-54 Male (Patient) Published: February 10

In 2010 and 2011 I had stomach trouble. I had an ultrasound done. They have seen two spots on my pancreas, so they sent me to have an MRI done. With that they ran a dye in me to see if they could see the spots better. The minute I got out I felt real sick and had bad headache, which caused a pancreatic attack, and it took me about six months to get over that. Well, in 2012 my daughter was killed and I had to hunt for her for about 4 days. My stomach was killing me and I've been sick since. I have been to the doctor a dozen times. I had back surgery, so I thought maybe I got something from the hospital. I had a couple of staph break outs, even one on my testicle. After that I kept breaking out all over with bumps and water blisters, and 4 weeks ago my stool got black which I told my doctor. That's when he found the H. pylori infection. I have taken the medicines but still I am sick as a dog, it is ruining my life.

Comment from: swapprissoners, 55-64 Female (Patient) Published: October 06

You will need a prescription for this quadruple treatment for H. pylori with bismuth which works every time: pantoprazole sodium sesquihydrate EC tablets, bismuth 525 capsules 56, Metronide tablet 400 mg and tetracycline 500 mg capsules 56. Just put up with the nausea during the treatment but wave good-bye to H. pylori for good.

woman with abdominal pain
FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.